Academic Journals Database
Disseminating quality controlled scientific knowledge

A comparison of nonparametric estimators of survival under left-truncation and right-censoring motivated by a case study

ADD TO MY LIST
 
Author(s): Mauro Gasparini | Martina Gandini

Journal: Statistica
ISSN 0390-590X

Volume: 71;
Issue: 3;
Start page: 391;
Date: 2011;
Original page

ABSTRACT
We present an application of nonparametric estimation of survival in the presence of left-truncated and right-censored data. We confirm the well-known unstable behavior of the survival estimates when the risk set is small and there are too few early deaths. How ever, in our real scenario where only few death times are necessarily available, the proper nonparametric maximum likelihood estimator, and its usual modification, behave less badly than alternative methods proposed in the literature. The relative merits of the different estimators are discussed in a simulation study extending the settings of the case study to more general scenarios.

Tango Rapperswil
Tango Rapperswil

     Affiliate Program